Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 10, 2009, 2:27 PM CDT for Borden County, Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 2:27 PM CDT (19:27 UTC)
- Expired
- Jun 10, 2009, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 123 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1616 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 101927 FFWMAF TXC033-415-102230- /O.NEW.KMAF.FF.W.0028.090610T1927Z-090610T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT WED JUN 10 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... SCURRY COUNTY IN WEST TEXAS... SOUTHEASTERN BORDEN COUNTY IN WEST TEXAS... * UNTIL 530 PM CDT * AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM SEVERAL THUNDERSTORMS THAT HAVE MOVED OVER THE REGION. RADAR PRECIPITATION ESTIMATES INDICATE THAT CLOSE TO THREE INCHES OF RAIN HAS ALREADY FALLEN...WITH MORE EXPECTED AS ADDITIONAL THUNDERSTORMS MOVE INTO THE AREA WITHIN THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDD... FLUVANNA AND DERMOTT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3295 10117 3296 10065 3252 10073 3252 10132 $$
1 follow-up statement
000 WGUS74 KMAF 102025 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 325 PM CDT WED JUN 10 2009 TXC033-415-102230- /O.CON.KMAF.FF.W.0028.000000T0000Z-090610T2230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY-BORDEN- 325 PM CDT WED JUN 10 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR SOUTHEASTERN BORDEN AND SCURRY COUNTIES... AT 323 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HUDD... FLUVANNA...DERMOTT AND ARAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... STREAMS AND DRAINAGES AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HULLEM CREEK...DEEP CREEK...COLORADO RIVER...GAVETT CREEK...CLEAR FORK...BLUFF CREEK...BULL CREEK...SULPHUR CREEK...WILLOW CREEK... MOOAR CREEK...CANYON CREEK...BUFFALO CREEK...SPRING CREEK...LITTLE SULPHUR CREEK...DRY RUN...GOPHER CREEK...SOUTH FORK DEEP CREEK AND LONE WOLF CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOODING DEATHS ARE PREVENTABLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. && LAT...LON 3295 10117 3296 10065 3252 10073 3252 10132 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:54 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 10, 1:54 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 154 PM CDT WED JUN 10 2009 .UPDATE... WE HAVE UPDATED THE ZFP AND PFM PRODUCTS TO CANCEL SEVERE THUNDERSTORM WATCH #363 FOR LEA COUNTY. && .DISCUSSION... RAPID THUNDERSTORM DEVELOPMENT NOTED OVER THE NORTHERN PERMIAN BASIN THIS AFTERNOON. THIS AREA SEEMS TO BE FAVORED FOR ADDITIONAL SEVERE THUNDERSTORMS...SO SEVERE THUNDERSTORM WATCH #363 WILL REMAIN INTACT FOR ANDREWS...BORDEN...DAWSON AND GAINES COUNTIES. && .AVIATION... WIDELY SCATTERED TO SCATTERED CONVECTION IS EXPECTED THROUGH THE AFTERNOON ACROSS A GOOD PORTION OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. WE HAVE INCLUDED A TEMPO AT KMAF AND KFST AND MAY HAVE TO EXPAND TO REMAINING TAF SITES PENDING AFTERNOON RADAR TRENDS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06
Hazardous weather outlook, Jun 10, 2:23 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT WED JUN 10 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 223 PM CDT WED JUN 10 2009 /123 PM MDT WED JUN 10 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT LOCATIONS GENERALLY ALONG AND EAST OF A SEMINOLE TO FORT STOCKTON TO PANTHER JUNCTION LINE. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HEAVY RAINFALL COULD ALSO OCCUR...ESPECIALLY OVER PORTIONS OF THE STOCKTON PLATEAU AND PERMIAN BASIN...WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS THIS AFTERNOON. RESIDENTS ARE URGED TO USE CAUTION WITH ANY OUTDOOR ACTIVITY INVOLVING OPEN FLAMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND GUADALUPE MOUNTAINS THURSDAY. RESIDENTS ARE URGED TO USE CAUTION WITH ANY OUTDOOR ACTIVITY INVOLVING OPEN FLAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION EAST OF A SEMINOLE TO FORT STOCKTON LINE IS REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 10, 9:26 AM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 926 AM CDT WED JUN 10 2009 TXZ060-101515- WINKLER- 926 AM CDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL WINKLER COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF WINK AT 924 AM CDT...MOVING NORTHEAST AT 30 MPH. AREAS AFFECTED BY THIS THUNDERSTORM INCLUDE KERMIT...INTERSTATE 20 BETWEEN MILE MARKERS 212 AND 222...STATE HIGHWAY 18 NORTH OF KERMIT. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. PEOPLE IN CENTRAL WINKLER COUNTY...INCLUDING THE CITY OF KERMIT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 10, 11:31 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1131 AM CDT WED JUN 10 2009 TXZ046-047-051-101700- BORDEN-DAWSON-MARTIN- 1131 AM CDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MARTIN... SOUTHEASTERN DAWSON AND WEST CENTRAL BORDEN COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF SPARENBERG AT 1129 AM CDT...MOVING NORTHEAST AT 35 MPH. AS THIS THUNDERSTORM STRENGTHENS...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS NEAR 50 MPH...SMALL HAIL UP TO THE SIZE OF MARBLES...HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
Special weather statement, Jun 10, 12:32 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1232 PM CDT WED JUN 10 2009 TXZ045-046-050-101800- GAINES-ANDREWS-DAWSON- 1232 PM CDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN GAINES...NORTHEASTERN ANDREWS AND SOUTHWESTERN DAWSON COUNTIES. AN INTENSIFYING THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES...WIND GUSTS NEAR 50 MPH...AND HEAVY RAIN WAS LOCATED 12 MILES SOUTHWEST OF SAND AT 1231 PM CDT...MOVING NORTHEAST AT 30 MPH. AS THIS THUNDERSTORM STRENGTHENS...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EASTERN GAINES...NORTHEASTERN ANDREWS AND SOUTHWESTERN DAWSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY AFTERNOON FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.
Local storm report, Jun 10, 1:18 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
118 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 6 WSW LAMESA 32.70N 102.05W
06/10/2009 E1.00 INCH DAWSON TX TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL REPORTED 6 MILES WSW OF
LAMESA.
&&
CHRIS.DANIELSLocal storm report, Jun 10, 1:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
133 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL LAMESA 32.73N 101.96W
06/10/2009 E1.75 INCH DAWSON TX LAW ENFORCEMENT
&&
CHRIS.DANIELSSpecial weather statement, Jun 10, 1:57 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CDT WED JUN 10 2009 TXZ075-101930- PECOS- 157 PM CDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES EAST OF FORT STOCKTON AT 155 PM CDT...MOVING EAST AT 25 MPH. AREAS AFFECTED BY THIS THUNDERSTORM INCLUDE FORT STOCKTON AND INTERSTATE 20 BETWEEN MILE MARKERS 255 AND 272. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...WIND GUSTS TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAIN. PEOPLE IN CENTRAL PECOS COUNTY...INCLUDING THE CITY OF FORT STOCKTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 62 min |
| Jun 10, 2:40 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 50 min |
| Jun 10, 3:21 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 54 min |
| Jun 10, 3:48 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 57 min |
| Jun 10, 4:34 AM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 10, 4:43 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 62 min |
| Jun 10, 4:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
| Jun 10, 6:08 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 41 min |
| Jun 10, 6:11 AM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 31 min |
| Jun 10, 6:35 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 55 min |
| Jun 10, 8:44 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 46 min |
| Jun 10, 10:57 AM CDT | Areal Flood Advisory | MAF | Presidio | 78 min |
| Jun 10, 12:37 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 53 min |
| Jun 10, 1:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 65 min |
| Jun 10, 1:29 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 46 min |
| Jun 10, 1:56 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 64 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 54 min |
| Jun 10, 2:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 22 min |
| Jun 10, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 54 min |
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Jun 10, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.